Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 256, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 27, 2021, 1:07 AM CDT for 4 counties in Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2021, 1:07 AM CDT (06:07 UTC)
- Expired
- Oct 27, 2021, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 1:14 AM CDT | TSTM WND GST 64 | Graham, TX | 64 MPH WIND GUST WAS OBSERVED AT THE GRAHAM AIRPORT. |
| Oct 27, 1:39 AM CDT | TSTM WND GST 61 | 15 Nnw Jacksboro, TX | REPORTED AT A CWOP SITE 15 MILES NORTH OF JACKSBORO. |
| Oct 27, 1:46 AM CDT | TSTM WND GST 63 | Mineral Wells, TX | 63 MPH WIND GUST MEASURED AT MINERAL WELLS AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
279
WUUS54 KFWD 270607
SVRFWD
TXC237-363-429-503-270700-
/O.NEW.KFWD.SV.W.0256.211027T0607Z-211027T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
107 AM CDT Wed Oct 27 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Young County in north central Texas...
Jack County in north central Texas...
Eastern Stephens County in north central Texas...
Palo Pinto County in north central Texas...
* Until 200 AM CDT.
* At 107 AM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Graham to 7 miles southeast of
Necessity, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mineral Wells, Graham, Jacksboro, Olney, Graford, Bryson, Gordon,
Necessity, Possum Kingdom State Park, Newport, Strawn, Newcastle
and Mingus.
This includes Interstate 20 between mile markers 371 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3340 9842 3347 9842 3347 9798 3344 9798
3343 9792 3300 9792 3300 9805 3252 9807
3252 9876 3339 9882
TIME...MOT...LOC 0607Z 242DEG 42KT 3314 9869 3260 9865
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes2 follow-up statements
690
WWUS54 KFWD 270623
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
123 AM CDT Wed Oct 27 2021
TXC237-363-429-503-270700-
/O.CON.KFWD.SV.W.0256.000000T0000Z-211027T0700Z/
Young TX-Jack TX-Stephens TX-Palo Pinto TX-
123 AM CDT Wed Oct 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN YOUNG...JACK...EASTERN STEPHENS AND PALO PINTO
COUNTIES...
At 123 AM CDT, severe thunderstorms were located along a line
extending from 14 miles northwest of Bryson to 6 miles west of
Gordon, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mineral Wells, Graham, Jacksboro, Graford, Bryson, Gordon, Possum
Kingdom State Park, Newport, Strawn and Mingus.
LAT...LON 3252 9860 3339 9865 3340 9842 3347 9842
3347 9798 3344 9798 3343 9792 3300 9792
3300 9805 3252 9807
TIME...MOT...LOC 0623Z 267DEG 42KT 3335 9849 3256 9848
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes522
WWUS54 KFWD 270639
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
139 AM CDT Wed Oct 27 2021
TXC429-503-270648-
/O.CAN.KFWD.SV.W.0256.000000T0000Z-211027T0700Z/
Young TX-Stephens TX-
139 AM CDT Wed Oct 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YOUNG AND EASTERN
STEPHENS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas. A Severe Thunderstorm Watch also remains in
effect until 800 AM CDT for north central Texas.
LAT...LON 3347 9798 3344 9798 3343 9792 3300 9792
3300 9805 3252 9807 3252 9838 3347 9842
TIME...MOT...LOC 0638Z 253DEG 39KT 3333 9830 3256 9829
$$
TXC237-363-270700-
/O.CON.KFWD.SV.W.0256.000000T0000Z-211027T0700Z/
Jack TX-Palo Pinto TX-
139 AM CDT Wed Oct 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JACK AND PALO PINTO COUNTIES...
At 138 AM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Jacksboro to near Gordon, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mineral Wells, Jacksboro, Graford, Bryson, Gordon and Newport.
LAT...LON 3347 9798 3344 9798 3343 9792 3300 9792
3300 9805 3252 9807 3252 9838 3347 9842
TIME...MOT...LOC 0638Z 253DEG 39KT 3333 9830 3256 9829
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 12:40 AM CDT, 27 minutes earlier.
Area forecast discussion, Oct 27, 12:40 AM CDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1240 AM CDT Wed Oct 27 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Previous forecast remains on track. QLCS will be entering the northwestern portions of the FWD CWA shortly. A few severe wind gusts have been reported, including a wind gust to 60 MPH at Abilene. Still anticipating that damaging wind gusts will be the primary hazard, especially given the 55 KT LLJ at around 5 kft AGL per regional VWPs. Hail still expected to be a secondary threat given the steep mid-level lapse rates per the 00Z FWD RAOB. The tornado threat still appears to be low given the nearly parallel orientation of the QLCS to the 0-3 km bulk shear vectors, but as mentioned in previous discussion, any line segments that are able to become more orthogonally oriented to the shear vectors may be capable of producing QLCS tornadoes. A Severe Thunderstorm Watch remains in effect for western portions of the FWD CWA through 0300 CDT, with a new watch issuance likely further east per the latest MCD from SPC. Godwin Previous Discussion: /Through Wednesday/ A potent upper-level trough continues to amplify across the western CONUS this evening as evident from earlier 500 mb analysis and GOES-E water vapor channel imagery. At the surface, 21Z analysis reveals a 989mb low centered over northeast CO with a warm front extending southeast from the surface low across KS and eventually towards the Ouachita/Ozark Mountains of western AR. A dryline intersects this warm front near the CO/KS/NE border and extends south across the Great Plains, Llano Estacado, and into the Permian Basin. The 00Z FWD RAOB as well as analyzed soundings across the warm sector ahead of the dryline show a stout EML in place. This EML will act to cap any convective attempts for the next few hours. Some convection has begun to develop near the OK/TX Panhandle border however. This is likely because of dynamic cooling in the mid levels associated with the approach of the upper-level trough axis, allowing the cap to erode. A lone cell has also managed to develop over Scurry County in West TX. More widespread convective development across West TX should take place over the next few hours as the mid-level ascent continues to erode the EML. By 06Z, the surface low should be centered over central KS with the dryline approaching the western boundary of the FWD CWA. Widespread convection should be ongoing ahead of the dryline by this time. Forecast soundings indicate a 55KT LLJ that when combined with large DCAPE will mean a strong potential for severe winds to be brought down to the surface by convective downdrafts. These factors combined with the expected QLCS storm mode will favor damaging winds as the leading severe weather hazard. Mid- level lapse rates in excess of 8 C/km and MUCAPE in excess of 2,000 J/kg will also present a large hail threat. The tornado threat will be a lesser (but non-zero) threat. Forecast soundings show that 0-3km bulk shear vectors will be oriented nearly parallel to the QLCS, while a more orthogonal orientation is preferred for QLCS tornadoes. A localized tornado threat may develop within bowing segments where the line is able to become more orthogonally oriented to the shear vectors. This is something difficult to forecast even this close to the event however and could develop quickly. Thunderstorms will be ongoing primarily across East TX by daybreak Wednesday with some damaging wind threat (and low-end tornado threat) likely to be continuing. These storms should finally exit the area by around noon CDT. By 18Z, the surface low is forecast to be over northeast OK and deepening rapidly as strong upper- level diffluence overspreads the region. These strong pressure falls will tighten the pressure gradient across North and Central TX. A look at NAM forecast soundings reveals 25-35KT winds just above the surface and beneath the top of a deep mixed layer. This will likely mean winds will exceed Wind Advisory criteria for areas near and west of Interstate 35. A few wind gusts to around 40 MPH are certainly possible, especially to the north and west of the Dallas/Fort Worth Area closer to the surface low. Winds should relax below advisory criteria after sunset Wednesday evening, but will likely remain gusty through Wednesday night. Godwin && .LONG TERM... /Issued 156 PM CDT Tue Oct 26 2021/ /Wednesday Night through Tuesday/ Much cooler, drier, and windy conditions are expected behind a strong cold front to end the week. Warmer and quiet weather will return on the weekend followed by more rain and thunderstorm chances on Tuesday associated with another cold front. After a period of active weather tonight and Wednesday, thunderstorms will exit the region before sunset as dry and subsident air moves in behind a strong upper low and cold front. There is a low potential for a few wrap around showers across the northeast zones Wednesday evening, but the chance for measurable rainfall is low. Dew points will fall into the 30s and 40s, and the sky will clear, allowing temperatures to drop into 50s overnight. If it was not for the breezy northwest wind Wednesday night, temperatures in many areas would likely fall into the 40s. The pressure gradient across the Southern Plains will sharpen up substantially on Thursday once surface low pressure deepens across the Mississippi Valley and high pressure builds out of the Central Rockies. Northwest winds will increase between 20 and 30 mph with some gusts around 40 mph. We will likely meet Wind Advisory Criteria for all zones with potential for a High Wind Warning in some counties, especially across the north/northeast zones. Cold/dry air advection Thursday will be countered by abundant sun, allowing temperatures to warm into the upper 60s and lower 70s. The pressure gradient will remain tight Thursday night and Friday morning but will gradually relax Friday afternoon once the surface low lifts to the Upper Midwest and surface high pressure moves in behind it. Although the strong winds will keep temps up a bit Thursday night, most locations should still see lows in the middle and upper 40s. Highs Friday will be mild, ranging from the mid 60s to the mid 70s. Friday night will likely be the coldest night of the week due to a light wind, clear sky, and very dry air in place. Lows will be in the lower and middle 40s overall, but some rural locations will probably reach the upper 30s in the pre-dawn hours Saturday. Weak ridging aloft and lingering dry air will make for a gorgeous day Saturday with mainly in the 70s, except for some lower 80s across the far west. Sunday will be a bit of a transition day with zonal flow aloft and a slow return of Gulf moisture ahead of another low pressure system and cold front. Highs on Sunday will be a bit warmer than Saturday, ranging from the mid 70s to lower 80s. The increase in moisture will also keep temperatures up Sunday night with lows mostly in the lower 50s. Low level warm/moist advection will increase Monday/Monday night followed by another cold front Tuesday. Showers and thunderstorms should accompany the cold front on Tuesday, possibly lingering into Wednesday as a deep upper low moves out of the Rockies to the Central and Southern Plains. 79 && .AVIATION... /NEW/ /06Z TAFs/ Line of strong-severe TSRA still expected to arrive at D10 terminals as well as KACT around 08Z. Wind gusts to 50KT are not out of the question with this expansive line of TSRA, but for TAF simplicity, maintained prevailing TSRA without any TEMPO groups as the TSRA alone is enough to warrant a ground stop at area airports. TSRA should clear the immediate terminal vicinity by 14Z, but anticipating continued significant impacts to the Bonham and Cedar Creek arrival gates through at least 18Z. After 18Z, strong westerly winds will overspread the region with wind gusts in excess of 25KT likely. Given the prolonged period of gusty, nearly westerly winds, expecting crosswinds to be strong enough on the 17/35 and 18/36 runways at KDFW to require northwest flow operations. Winds should veer more out of the NW by 03Z, but given the strength of the winds, still expecting at least a 15-25KT crosswind component on the 17/35 and 18/36 runways at KDFW through the end of the TAF period. In addition, a potent LLJ will develop with NW winds of up to 50KT expected at around 2 kft. This will likely result in LLWS impacts after 03Z. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 71 51 69 46 / 10 0 0 0 0 Waco 55 73 48 70 45 / 0 0 0 0 0 Paris 54 66 48 64 44 / 50 5 0 0 0 Denton 52 71 47 69 42 / 10 0 0 0 0 McKinney 53 70 49 68 43 / 20 0 0 0 0 Dallas 57 72 52 70 48 / 10 0 0 0 0 Terrell 53 69 49 69 42 / 20 0 0 0 0 Corsicana 54 72 50 69 46 / 5 0 0 0 0 Temple 51 74 48 72 45 / 0 0 0 0 0 Mineral Wells 51 71 46 70 41 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening for TXZ091>093-100>104-115>120-129>134-141>145-156>159. &&
Hazardous weather outlook, Oct 27, 12:23 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1223 AM CDT Wed Oct 27 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280530- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1223 AM CDT Wed Oct 27 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A line of thunderstorms will move across North and Central Texas late tonight after midnight. Some of these thunderstorms will be severe with damaging wind gusts being the primary hazard. Large hail and isolated tornadoes may be possible as well. Expect thunderstorms to begin impacting areas northwest of the Dallas/Fort Worth Metroplex around 10 PM, reaching the Interstate 35 corridor by 3 AM, and into East Texas during the pre-dawn hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be ongoing Wednesday morning, primarily across East Texas. Damaging wind gusts will be the primary hazard. Storms will finally exit the area by around noon. Gusty west to northwest winds will develop by early afternoon across North and Central Texas. Sustained winds of around 25 MPH with gusts to over 35 MPH can be expected. These winds will create for hazardous driving conditions for high-profile vehicles, particularly on north- to-south oriented highways. This will also create hazardous conditions on area lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across North and Central Texas tonight.
In the hours before
Special weather statement, Oct 27, 12:35 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1235 AM CDT Wed Oct 27 2021
TXZ115-129-270600-
Stephens TX-Eastland TX-
1235 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Eastland and Stephens
Counties through 100 AM CDT...
At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Fort Griffin to 7 miles
southwest of Putnam. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Breckenridge, Eastland, Cisco, Ranger, Necessity, Gunsight, Crystal
Falls and Carbon.
This includes Interstate 20 between mile markers 324 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
&&
LAT...LON 3295 9909 3295 9858 3252 9858 3251 9847
3230 9848 3228 9851 3225 9912
TIME...MOT...LOC 0534Z 255DEG 37KT 3290 9911 3229 9927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BarnesSpecial weather statement, Oct 27, 1:00 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
100 AM CDT Wed Oct 27 2021
TXZ100-101-115-116-129-270630-
Palo Pinto TX-Stephens TX-Eastland TX-Young TX-Jack TX-
100 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southern Young,
Eastland, southwestern Jack, Stephens and Palo Pinto Counties through
130 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Graham to 9 miles
northeast of Rising Star. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Graham, Breckenridge, Eastland, Cisco, Ranger, Gorman, Graford,
Gordon, Necessity, Possum Kingdom State Park, Gunsight, Crystal
Falls, Strawn, Carbon and Mingus.
This includes Interstate 20 between mile markers 329 and 363, and
between mile markers 368 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
&&
LAT...LON 3314 9890 3314 9815 3251 9817 3251 9847
3230 9848 3217 9874 3216 9905
TIME...MOT...LOC 0600Z 247DEG 43KT 3303 9870 3222 9889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BarnesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:16 PM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 27 hr |
| Oct 27, 12:35 AM CDT | Special Weather Statement | FWD | Eastland, Stephens | 25 min |
| Oct 27, 1:00 AM CDT | Special Weather Statement | FWD | Eastland, Palo Pinto, Stephens | 30 min |
| Oct 27, 1:44 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 61 min |
| Oct 27, 2:21 AM CDT | Special Weather Statement | FWD | Hood, Somervell | 24 min |
| Oct 27, 2:30 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 60 min |
| Oct 27, 2:53 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| Oct 27, 3:18 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 57 min |
| Oct 27, 2:08 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 34 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.